Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Developed red patterns on things, knees and upper arm. Diagnosed with MCDT. Taking plaqunil and methotrexate. Burning sensation normal?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
I was diagnosed with MCDT about 5 years ago - I take plaqunil and methotrexate - have in the past 6 months developed a red, XXXXXXX pattern on my thighs, knees, and upper arms. My knees feel very tight and the redness of the skin on my knees is solid, not XXXXXXX - the color turns almost purple when I am on my feet a lot, and my knees feel burny - Researching online I found livedo reticularis, which sounds like what is happening - my question is, is the burning sensation of my knees normal for livedo ret.? I have not read anything about the condition being painful. Thanks for your help!
Posted Fri, 12 Jul 2013 in Skin Hair and Nails
Answered by Dr. Geetika Paul 2 hours later

Thanks for your query.

Having gone through the description of what is happening in your case, I am of the view that there is no doubt that you have developed livedo reticularis.
Now this is basically an asymptomatic skin condition. But the issue in your case is the associated pain.
Pain and thickening of the skin which is occurring in your case is actually quite unusual in patients with livedo.

So my advise is that you should see your treating physician or a local dermatologist as you might need to get a skin biopsy done in order to confirm the diagnosis.
See there are two things that are coming to my mind. One is that you might be progressing towards livedoid vasculitis . This type of vasculitis is common in patient with connective tissue diseases. This can be the reason of the associated pain.

The second possibility for your presentation can be lesions of lupus developing on your skin.
It is sometimes very difficult to differentiate these two conditions only on clinical examination, hence the need for a skin biopsy.
Treatment however is almost the same as for mixed connective tissue disease.

Any other query, please let me know.

Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: Developed red patterns on things, knees and upper arm. Diagnosed with MCDT. Taking plaqunil and methotrexate. Burning sensation normal? 19 hours later
Thank you for your advice - my rheum. Was not concerned about the XXXXXXX pattern on my skin and said that I most likely had "wash woman knees" - told me not to kneel and to ice my knees. I will make an apt. With my dermatologist. Have a blessed day, and thanks again.
Answered by Dr. Geetika Paul 1 hour later
You are most welcome.
Hope the information provided helped.

Dr Geetika XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor